• question-icon

    What causes an indentation on the penis?

default
Posted on Sat, 15 Jul 2017 in Urinary and Bladder Problems
Question: I've noticed that the base of my erect penis is very visibly constricted or indented right where it joins the body. It wasn't like this previously, and this has become more pronounced over the last year. My erection now pivots from the base, moving easily in any direction, whereas before the base was thicker than the rest of my penis and my erect penis did not move much at all. I've never worn any kind of penis ring or tied the base of my penis, so I have no idea what happened to it. My urologist has no idea either. ED meds had no effect on the constriction. While I'm interested in the cause so I can keep it from continuing to get worse, I'm much more interested in the cure. The thought of the possibility of a very wobbly erection for the rest of my life is terrifying to me!
doctor
Answered by Dr. Matthew J. Mangat 2 hours later
Brief Answer:
Sending a photo will define your problem.

Detailed Answer:
Hello XXXX and welcome to HCM.
As an Urologist, i can understand your concern.

It would need an observation of the erect penis, to give an expert comment.
You can send a photo for the same.
Send photo in two views. One from above and another from the side.

Why did you start taking ED treatment ?
Are you able to have intercourse ?
If you're taking treatment for hypertension or Diabetes,kindly mention that.
If you've used condoms frequently,mention that also.

If the Urologist you saw,did any tests,send the reports.
Wish you well.

Dr.Matthew J. Mangat.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matthew J. Mangat 15 hours later
I've been taking 5 mg Cialis daily for the last few years for my nighttime urination problems with great success. I increased the Cialis dose to 20mg to see if it would firm up the constricted area at the base of my penis but it did not. I do not take any of the other meds you mentioned, and have not used a condom for over 20 years. Intercourse is much more difficult because my penis bends at the base where it's constricted. My urologist did no tests at all. I'm not sure how to send you photos.
doctor
Answered by Dr. Matthew J. Mangat 3 hours later
Brief Answer:
Taper off the Cialis.

Detailed Answer:
Hello XXXX,
Have gone through the photos.

You need to taper the dose of Cialis and stop it.
It's used in people with ED.
Gradually, you may see the constrictive ring at the base reduce.
You shouldn't have increased the dose of Cialis.
Then just wait for sometime.
If the constriction is a recent change, it may not take much time.
But, if it's been there for a longer duration, it'll take more time.
Wish you well.
Dr. Matthew J. Mangat.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Matthew J. Mangat 12 hours later
I have been taking Cialis for vey many years. I previously took Viagra for episodes of ED and had tried several other meds for my chronic nighttime urination problems, none of which worked. My urologist then put me on daily 2.5 mg Cialis for the nighttime urination problems, with some success. He then put me on 5mg daily Cialis and my nighttime urination problems went away. A side benefit was that I no longer needed Viagra. As I said, I tried upping the Cialis dose to 20mg a few times only to see if it would strengthen the constricted and weakened area around the base of my penis enough to keep it from bending there, and it did not. After taking daily Cialis for many years before this problem with the constriction around the base of my penis began, I'm not sure how the Cialis could all of a sudden be the cause of it, especially since Cialis is approved for daily use, and penis constriction is never listed as a side effect. I also stopped daily Cialis for 5 months and saw no difference in the constriction around the base of my penis. After stopping the daily Cialis, I did need to get up several time a night to urinate, and episodes of ED began occurring again. So I resumed taking Cialis daily. With all due respect, I honestly don't believe Cialis is the cause for the reasons I stated. What other things could cause that type of constriction and weakness in the base of my penis?
doctor
Answered by Dr. Matthew J. Mangat 11 hours later
Brief Answer:
Cialis isn't the treatment for night time frequency of urine.

Detailed Answer:
Hi XXXX,

Cialis isn't the treatment for night time frequency.
One has to find the cause for it and take the right treatment for it.
Upping the dose on your own,is not the right approach.

By stopping the Cialis, the constriction will not disappear overnight.
It'll take some time.
Hope for an early recovery.

Wish you well.
Dr.Matthew J. Mangat.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Matthew J. Mangat

Urologist

Practicing since :1981

Answered : 1897 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hypertension

doctor1 MD

I woke up the last two or three mornings with a bad headache. It usually goes away after I take an aspirin or get to work. I never have them...

doctor1 MD

person unable to co ordinate movements and balance ,age is 62 years,male,slight loss of memory is there and he is suffering with hypertension and...

doctor1 MD

My husband is extremely overweight. He is diebetic and has high blood pressure. His MD said he could take the V3, which I have been taking myself....

doctor1 MD

I have been through chemo the last year. Have finished 1 1/2 months ago. Doctors had taken me off all meds in the beginning. Reintroduced me to one...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Matthew J. Mangat
  • Q - What does discoloration on the penis head indicate?

  • Q - Is sexual intercourse after a varicocele operation risky?

  • Q - What does numbness in pelvic area after using weed indicate?

  • Q - What causes bowel and urinary discomfort post radiation for prostate...

  • Q - Is Moxicip advisable when on treatment for TB ?

  • Q - Suggest treatment for UTI and blood in urine

  • Q - Suggest treatment for intermittent pain in right testicle

  • Q - What do recurrent UTI and incontinence after TOT cystoscopy indicate?

  • Q - What do these below lab reports indicate?

  • Q - Suggest treatment for blood in urine, headaches and chills

backtotop2